MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX ASCENDING AORTIC 23; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX ASCENDING AORTIC 23; HEART-VALVE, MECHANICAL
Model Number ONXAAP-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endocarditis (1834); Insufficient Information (4580)
Date of Event 06/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial report, "received an aortic implant registration sn (b)(6) onxaap-23 for a patient with an existing aortic implant.Please notify me if this is actually an explant.
 
Additional Manufacturer Narrative
The manufacturing records for onxmc-25/33 sn: (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.An onxaap-23 serial number: (b)(6) was implanted on (b)(6) 2020 in a 58 year old female and 1,102 days post-implant it was explanted and replaced with another onxaap-23.Information from the surgeon indicated that the valve had been removed due to endocarditis and that the patient was doing fine.The explanted valve was not returned to the manufacturer for examination.No further information was provided, and no medical records were available for review.A review of the original manufacturing records shows no abnormalities.With the information provided, the source of the endocarditis is unknown.However, because all on x valves undergo validated terminal sterilization prior to distribution, the valve is unlikely to be the source of the infection.The instructions for use (ifu) for the on-x valve states that reoperation, including explantation, may result from a complication, in this case, endocarditis, a known potential event acknowledged in the ifu.Though rare, historically, endocarditis occurs at a rate of (b)(6) / patient-year for mechanical aortic heart valves [iso 5840-2:2021].This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial report, "received an aortic implant registration sn: (b)(6) onxaap-23 for a patient with an existing aortic implant.Please notify me if this is actually an explant.".

Brand Name
ONX ASCENDING AORTIC 23
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd., nw
kennesaw, GA 30144
7704193355
MDR Report Key17505447
Report Number1649833-2023-00028
Device Sequence Number6149736
Product Code LWQ
UDI-Device Identifier00851788001525
UDI-Public851788001525
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date03/01/2022
Device Model NumberONXAAP-23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age60 YR
Patient SexUnknown